Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/living-healthy/f/skin-beauty/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Hyperthyroidism and hives/rashes
    avatar
    essential1976 posted:
    I was diagnosis with hyperthyroidism about 5 years ago, as of last year, there has been no activity and so I was taken off the medication. I occasionally, every 6 months, would get whelps and was told by the endocrinologist that this was normal. The whelps are my body allergic reaction to the chemicals released in my system from the thyroids. Rewinding back to three weeks ago, I woke up with a swollen lip and rashes all over my body. Since that day I have either waken up to or I am going about my day and my lip will swell or I get clusters of bumps on my body. The bumps itch really bad and at times even my hands swell up. I have went to my Doctor and was told my levels are normal and that my blood work came back with no issues. I am out of town and went to the Doctor here and again they can't seem to find the answer. It was recommended by both that I go see an allergist but I am waiting for the funds since I have a $75 copay. Are there any suggestions on anything I can take for now to soothe the itching? I have tried the Benedryl cream and pills, Zyrtecs and even took perdnisone for a week as prescribed. I also tried rubbing my body down with alcohol and witch hazel and no relief. Please help...ready to scream!
     
    avatar
    editor_morgan responded:
    Hi essential1976,

    I'm glad to see that you're on the right track by consulting your doctor. I'm also happy to hear that you have an appointment with an allergist. This will ultimately provide you with the most informed answers about why you are experiencing these symptoms. I hope that you receive informative answers and your doctor is able to formulate a treatment plan that will provide you with some relief.

    Here are some links to information that I think might be helpful:

    1. Itching Relief - Topic Overview
    2. Hives Causes
    3. Hives Treatments
    4. More on Hives

    I also strongly suggest that you check out our Allergies Community , where you might be able to find people who are in a similar situation as you and have found a solution.

    Please be sure to update us once you've spoken to your allergist. We are here for you ((hugs)).


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    Avoid drinking margaritas in the sun!Expert
    One of the most common things that we see in the office in the summer and after winter vacations are burns from people having lime juice ... More
    Was this Helpful?
    12 of 13 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.